Alert archive / Texas / Red Flag Warnings in 2008

Red Flag Warning 74, NWS Midland/Odessa, TX

December 12, 200811 counties in Texas

NWS Midland/Odessa, TX issued this red flag warning at Dec 12, 2008, 2:28 PM CST for 11 counties in Texas. It took effect at Dec 13, 2008, 1:00 PM CST. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 12, 2008, 2:28 PM CST (20:28 UTC)
In effect from
Dec 13, 2008, 1:00 PM CST
Expired
Dec 13, 2008, 6:00 PM CST
In force
5 hr
Issued by
NWS Midland/Odessa, TX

Counties Andrews County, TX, Crane County, TX, Dawson County, TX, Ector County, TX, Gaines County, TX, Loving County, TX, Martin County, TX, Midland County, TX, Pecos County, TX, Ward County, TX, Winkler County, TX

The radar

The Midland/Odessa radar (KMAF), 40 km from the middle of the area, began a volume at 20:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 12:00Z, 8.5 hours before the alert went out and 39 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 12:00Z on 2008-12-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 12:00Z on 2008-12-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 170 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2098 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
170 m²/s²
0-3 km storm-relative helicity
271 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS84 KMAF 122028
RFWMAF

RED FLAG WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
228 PM CST FRI DEC 12 2008

...A RED FLAG WARNING IS IN EFFECT SATURDAY AFTERNOON FOR THE
SOUTHEAST NEW MEXICO PLAINS...THE UPPER TRANS PECOS...THE VAN 
HORN AREA...AND A LARGE PART OF THE PERMIAN BASIN FOR DRY AND
WINDY CONDITIONS ALONG WITH HIGH FIRE DANGER...

.MID LEVEL WINDS WILL INCREASE SATURDAY IN ADVANCE OF AN UPPER
TROUGH THAT WILL MOVE INTO THE GREAT BASIN REGION. THIS WITH AN
ASSOCIATED AREA OF SURFACE LOW PRESSURE FORMING IN COLORADO WILL
RESULT IN WINDY CONDITIONS ACROSS THE PLAINS. WINDS WILL TEND TO
BE FROM SOUTHWEST AND WEST WHICH WILL HELP TO FURTHER WARM AND DRY
THE AIR. MINIMUM HUMIDITIES WILL BE ABLE TO FALL TO 15 PERCENT OR
JUST BELOW WITH SUSTAINED SURFACE WINDS OF 20 TO 35 MPH.

NMZ115-TXZ045-046-050-051-058>062-067-068-075-131300-
/O.UPG.KMAF.FW.A.0069.081213T1800Z-081214T0000Z/
/O.NEW.KMAF.FW.W.0074.081213T1900Z-081214T0000Z/
SOUTHEAST PLAINS/BLM ROSWELL/LNZ-GAINES-DAWSON-ANDREWS-MARTIN-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
WARD-CRANE-PECOS-
228 PM CST FRI DEC 12 2008 /128 PM MST FRI DEC 12 2008/

...RED FLAG WARNING IN EFFECT FROM 1 PM CST /NOON MST/ TO 6 PM
CST /5 PM MST/ SATURDAY...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM CST /NOON MST/ TO
6 PM CST /5 PM MST/ SATURDAY. THE FIRE WEATHER WATCH IS NO LONGER
IN EFFECT. 

WINDY CONDITIONS WITH 20 FOOT WINDS OF 20 TO 30 MPH ARE EXPECTED
TO DEVELOP BY EARLY AFTERNOON SATURDAY. HIGHER GUSTS OF 40 TO 45 MPH 
WILL BE POSSIBLE ACROSS THE SOUTHEAST NEW MEXICO PLAINS AND UPPER
TRANS PECOS. TEMPERATURES WILL BE ABOUT 10 TO 15 DEGREES ABOVE
NORMAL AND MINIMUM HUMIDITIES OF 12 TO 15 PERCENT ARE EXPECTED.
GRASSES ARE IN A CURED STATE LEADING TO HIGH FIRE DANGER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE
SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW INTO
WIND-DRIVEN WILDFIRES.

&&

$$

TXZ057-131300-
/O.NEW.KMAF.FW.W.0074.081213T1900Z-081214T0000Z/
VAN HORN AND HIGHWAY 54 CORRIDOR-
228 PM CST FRI DEC 12 2008

...RED FLAG WARNING IN EFFECT FROM 1 PM TO 6 PM CST SATURDAY...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM TO 6 PM CST SATURDAY.

WINDY CONDITIONS WITH 20 FOOT WINDS OF 25 TO 35 MPH ARE EXPECTED
TO DEVELOP SATURDAY BY EARLY AFTERNOON. HIGHER GUSTS OF 45 TO 50 MPH
WILL BE POSSIBLE. TEMPERATURES WILL BE ABOUT 10 DEGREES ABOVE
NORMAL AND MINIMUM HUMIDITIES OF 12 TO 15 PERCENT ARE EXPECTED.
GRASSES ARE IN A CURED STATE LEADING TO HIGH FIRE DANGER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT THROW CIGARETTES ONTO THE GROUND OR OUT OF A MOVING
VEHICLE. KEEP VEHICLES ON DRIVING SURFACES...AND DO NOT DRIVE
THROUGH TALL GRASS. AVOID ACTIVITIES THAT MAY PRODUCE OUTDOOR
FLAMES OR SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO
GROW INTO WIND-DRIVEN WILDFIRES.

&&

$$
3 follow-up statements
000 
WWUS84 KMAF 130959
RFWMAF

RED FLAG WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
359 AM CST SAT DEC 13 2008

...A RED FLAG WARNING REMAINS IN EFFECT SATURDAY AFTERNOON FOR THE
SOUTHEAST NEW MEXICO PLAINS...THE UPPER TRANS PECOS...THE VAN
HORN AREA...AND A LARGE PART OF THE PERMIAN BASIN FOR DRY AND
WINDY CONDITIONS ALONG WITH HIGH FIRE DANGER...
...A FIRE WEATHER WATCH IS IN EFFECT SUNDAY AFTERNOON FOR THE
SOUTHEAST NEW MEXICO PLAINS AND THE UPPER TRANS PECOS FOR DRY
AND WINDY CONDITIONS AND HIGH FIRE DANGER...

.AN UPPER TROUGH APPROACHING THE AREA WILL INTENSIFY MID LEVEL
WESTERLY WINDS AND STRENGTHEN A LOW DEVELOPING OVER COLORADO ON
SATURDAY. THE RESULT WILL BE WINDY CONDITIONS ACROSS SOUTHEAST NEW
MEXICO AND WEST TEXAS. THE SURFACE WINDS WILL GENERALLY ALSO BE A
DRY SOUTH TO SOUTHWEST FLOW...RESULTING IN WARM AND DRY CONDITIONS
THIS AFTERNOON. AFTERNOON MINIMUM RELATIVE HUMIDITIES WILL FALL TO
OR JUST BELOW 15 PERCENT OVER THE WARNED AREA THIS AFTERNOON WITH
SUSTAINED SURFACE WINDS OF 20 TO 35 MPH.

WINDY CONDITIONS ARE EXPECTED TO CONTINUE SUNDAY WITH SURFACE
WINDS FROM 20 TO 40 MPH. IN THE AFTERNOON RELATIVE HUMIDITIES WILL
AGAIN DROP TO 15 PERCENT...THOUGH A SLIGHT INCREASE IN PACIFIC
MOISTURE IS EXPECTED TO RESULT IN CRITICAL FIRE WEATHER CONDITIONS
OVER A SMALLER AREA ON SUNDAY AS COMPARED TO SATURDAY.

NMZ115-TXZ058>060-067-075-131800-
/O.NEW.KMAF.FW.A.0070.081214T2000Z-081215T0000Z/
/O.CON.KMAF.FW.W.0074.081213T1900Z-081214T0000Z/
SOUTHEAST PLAINS/BLM ROSWELL/LNZ-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-WARD-PECOS-
359 AM CST SAT DEC 13 2008 /259 AM MST SAT DEC 13 2008/

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM CST /NOON MST/
THIS AFTERNOON TO 6 PM CST /5 PM MST/ THIS EVENING...
...FIRE WEATHER WATCH IN EFFECT SUNDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A FIRE
WEATHER WATCH...WHICH IS IN EFFECT SUNDAY AFTERNOON. A RED FLAG
WARNING REMAINS IN EFFECT FROM 1 PM CST /NOON MST/ THIS AFTERNOON
TO 6 PM CST /5 PM MST/ THIS EVENING. 

WINDY CONDITIONS WITH 20 FOOT WINDS OF 20 TO 35 MPH ARE EXPECTED
TO DEVELOP BY EARLY AFTERNOON SATURDAY. HIGHER GUSTS OF 40 TO 45
MPH WILL BE POSSIBLE ACROSS THE SOUTHEAST NEW MEXICO PLAINS AND
UPPER TRANS PECOS. TEMPERATURES WILL BE ABOUT 10 TO 15 DEGREES
ABOVE NORMAL AND MINIMUM HUMIDITIES OF 12 TO 15 PERCENT ARE
EXPECTED. GRASSES ARE IN A CURED STATE LEADING TO HIGH FIRE
DANGER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE
SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW INTO
WIND-DRIVEN WILDFIRES.

&&

$$

TXZ045-046-050-051-057-061-062-068-131800-
/O.CON.KMAF.FW.W.0074.081213T1900Z-081214T0000Z/
GAINES-DAWSON-ANDREWS-MARTIN-VAN HORN AND HIGHWAY 54 CORRIDOR-
ECTOR-MIDLAND-CRANE-
359 AM CST SAT DEC 13 2008

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
6 PM CST THIS EVENING...

A RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
6 PM CST THIS EVENING. 

WINDY CONDITIONS WITH 20 FOOT WINDS OF 20 TO 30 MPH ARE EXPECTED
TO DEVELOP BY EARLY AFTERNOON SATURDAY. TEMPERATURES WILL BE
ABOUT 10 TO 15 DEGREES ABOVE NORMAL AND MINIMUM HUMIDITIES OF 12
TO 15 PERCENT ARE EXPECTED. GRASSES ARE IN A CURED STATE LEADING
TO HIGH FIRE DANGER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE
SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW INTO
WIND-DRIVEN WILDFIRES.

&&

$$

05
000 
WWUS84 KMAF 131816 AAA
RFWMAF

RED FLAG WARNING...UPDATED
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1216 PM CST SAT DEC 13 2008

...A RED FLAG WARNING REMAINS IN EFFECT THIS AFTERNOON FOR THE
SOUTHEAST NEW MEXICO PLAINS...THE UPPER TRANS PECOS...THE VAN HORN
AREA...AND A LARGE PART OF THE PERMIAN BASIN FOR DRY AND WINDY
CONDITIONS ALONG WITH HIGH FIRE DANGER... 

...A FIRE WEATHER WATCH IS IN EFFECT SUNDAY AFTERNOON FOR THE
SOUTHEAST NEW MEXICO PLAINS AND THE UPPER TRANS PECOS FOR DRY AND
WINDY CONDITIONS AND HIGH FIRE DANGER...

.AN UPPER TROUGH APPROACHING THE AREA WILL INTENSIFY MID LEVEL
WESTERLY WINDS AND STRENGTHEN A LOW DEVELOPING OVER COLORADO ON
SATURDAY. THE RESULT WILL BE WINDY CONDITIONS ACROSS SOUTHEAST
NEW MEXICO AND WEST TEXAS. THE SURFACE WINDS WILL GENERALLY ALSO
BE A DRY SOUTHWEST FLOW...RESULTING IN WARM AND DRY CONDITIONS
TODAY. TODAY/S AFTERNOON MINIMUM RELATIVE HUMIDITIES WILL FALL TO
OR JUST BELOW 15 PERCENT OVER THE WARNED AREA WITH SUSTAINED
SURFACE WINDS OF 20 TO 35 MPH.

WINDY CONDITIONS ARE EXPECTED TO CONTINUE SUNDAY WITH SURFACE
WINDS FROM 20 TO 40 MPH. IN THE AFTERNOON RELATIVE HUMIDITIES
WILL AGAIN DROP TO 15 PERCENT...THOUGH A SLIGHT INCREASE IN
PACIFIC MOISTURE IS EXPECTED TO RESULT IN CRITICAL FIRE WEATHER
CONDITIONS OVER A SMALLER AREA ON SUNDAY AS COMPARED TO SATURDAY.

NMZ115-TXZ058>060-067-075-140015-
/O.CON.KMAF.FW.W.0074.081213T1900Z-081214T0000Z/
/O.CON.KMAF.FW.A.0070.081214T2000Z-081215T0000Z/
SOUTHEAST PLAINS/BLM ROSWELL/LNZ-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-WARD-PECOS-
1216 PM CST SAT DEC 13 2008 /1116 AM MST SAT DEC 13 2008/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/
THIS EVENING...
...FIRE WEATHER WATCH REMAINS IN EFFECT SUNDAY AFTERNOON...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/
THIS EVENING. A FIRE WEATHER WATCH REMAINS IN EFFECT SUNDAY
AFTERNOON. 

WINDY CONDITIONS WITH 20 FOOT WINDS OF 20 TO 35 MPH ARE EXPECTED
TO DEVELOP BY EARLY AFTERNOON SATURDAY. HIGHER GUSTS OF 40 TO
45 MPH WILL BE POSSIBLE ACROSS THE SOUTHEAST NEW MEXICO PLAINS
AND UPPER TRANS PECOS. TEMPERATURES WILL BE ABOUT 10 TO 15
DEGREES ABOVE NORMAL AND MINIMUM HUMIDITIES OF 12 TO 15 PERCENT
ARE EXPECTED. GRASSES ARE IN A CURED STATE LEADING TO HIGH FIRE
DANGER. SIMILAR CONDITIONS ARE EXPECTED SUNDAY HOWEVER THE WINDS
WILL BE STRONGER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE
SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW INTO
WIND-DRIVEN WILDFIRES.

&&

$$

TXZ045-046-050-051-057-061-062-068-140000-
/O.CON.KMAF.FW.W.0074.081213T1900Z-081214T0000Z/
GAINES-DAWSON-ANDREWS-MARTIN-VAN HORN AND HIGHWAY 54 CORRIDOR-
ECTOR-MIDLAND-CRANE-
1216 PM CST SAT DEC 13 2008

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING...

WINDY CONDITIONS WITH 20 FOOT WINDS OF 20 TO 30 MPH ARE EXPECTED
TO DEVELOP BY EARLY AFTERNOON SATURDAY. TEMPERATURES WILL BE ABOUT
10 TO 15 DEGREES ABOVE NORMAL AND MINIMUM HUMIDITIES OF 12 TO 15
PERCENT ARE EXPECTED. GRASSES ARE IN A CURED STATE LEADING TO HIGH
FIRE DANGER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE
SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW INTO
WIND-DRIVEN WILDFIRES.

&&

$$
000 
WWUS84 KMAF 132010
RFWMAF

RED FLAG WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
210 PM CST SAT DEC 13 2008

...RED FLAG WARNING CANCELLED FOR CENTRAL AND NORTHWEST PERMIAN 
BASIN TODAY...

...FIRE WEATHER WATCH CANCELLED FOR SOUTHEAST NEW MEXICO ON
SUNDAY...

...A RED FLAG WARNING REMAINS IN EFFECT THIS AFTERNOON FOR THE
SOUTHEAST NEW MEXICO PLAINS...THE LOWER ELEVATIONS OF TRANS
PECOS...THE VAN HORN AREA...AND A SMALL PART OF THE WESTERN
PERMIAN BASIN FOR DRY AND WINDY CONDITIONS ALONG WITH HIGH FIRE
DANGER...

...A FIRE WEATHER WATCH IS IN EFFECT SUNDAY AFTERNOON FOR MOST OF
THE LOWER ELEVATIONS OF THE TRANS PECOS AND THE WESTERN PERMIAN
BASIN FOR DRY AND WINDY CONDITIONS AND HIGH FIRE DANGER...

.WINDY CONDITIONS HAVE DEVELOPED TODAY ACROSS A GOOD PART OF THE
AREA IN ADVANCE OF AN UPPER TROUGH AND DEVELOPING SURFACE LOW
PRESSURE OVER EASTERN COLORADO. CONSIDERABLE CLOUD COVER HAS HELD
IN PLACE ACROSS MUCH OF THE AREA AND HAS SLOWED TEMPERATURE RISES
AND HUMIDITY FALLS. IT IS STILL EXPECTED THAT THERE WILL BE ENOUGH
DRY AIR TO MOVE FROM THE HIGHER ELEVATIONS INTO THE LOWER
ELEVATIONS TO DROP RH/S TO 15 PERCENT THIS AFTERNOON.

AREAWIDE IT WILL BE WINDIER SUNDAY BUT THE COMBINATION OF THE WARMEST
TEMPERATURES AND THE LOWEST HUMIDITIES WILL OCCUR ACROSS THE WEST PERMIAN
AND THE LOWER ELEVATIONS OF THE TRANS PECOS AND A FIRE WEATHER WATCH
REMAINS IN EFFECT THERE FOR SUNDAY. SURFACE WINDS FROM 20 TO 35 MPH
WITH GUSTS OF 40 TO 45 MPH WILL BE POSSIBLE FOR BRIEF PERIOD IN
THE AFTERNOON. RELATIVE HUMIDITIES WILL DROP TO NEAR 15 PERCENT.

TXZ045-046-050-051-061-062-132115-
/O.CAN.KMAF.FW.W.0074.000000T0000Z-081214T0000Z/
GAINES-DAWSON-ANDREWS-MARTIN-ECTOR-MIDLAND-
210 PM CST SAT DEC 13 2008

...RED FLAG WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS CANCELLED THE
RED FLAG WARNING. 

IT WILL STILL BE WARM...DRY...AND WINDY THIS AFTERNOON AND FIRE
WEATHER CONCERNS REMAIN ELEVATED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE VERY CAUTIOUS WITH OPEN FLAMES OR ANY ACTIVITIES THAT MAY
GENERATE SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO
GROW INTO WIND-DRIVEN WILDFIRES.

&&

$$

NMZ115-140000-
/O.CAN.KMAF.FW.A.0070.081214T2000Z-081215T0000Z/
/O.CON.KMAF.FW.W.0074.000000T0000Z-081214T0000Z/
SOUTHEAST PLAINS/BLM ROSWELL/LNZ-
110 PM MST SAT DEC 13 2008

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...
...FIRE WEATHER WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS CANCELLED THE
FIRE WEATHER WATCH. A RED FLAG WARNING REMAINS IN EFFECT UNTIL
5 PM MST THIS AFTERNOON. 

CRITICAL FIRE WEATHER CONDITIONS CAN STILL BE EXPECTED THIS
AFTERNOON WITH MINIMUM RH/S NEAR 15 PERCENT AND WINDS OF 20 TO 25
MPH. GRASSES ARE IN A CURED STATE LEADING TO HIGH FIRE DANGER.

IT WILL STILL BE WARM...DRY...AND VERY WINDY SUNDAY AFTERNOON AND
FIRE WEATHER CONCERNS REMAIN ELEVATED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE
SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW INTO
WIND-DRIVEN WILDFIRES.

&&

$$

TXZ058>060-067-075-140415-
/O.CON.KMAF.FW.W.0074.000000T0000Z-081214T0000Z/
/O.CON.KMAF.FW.A.0070.081214T2000Z-081215T0000Z/
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-WARD-PECOS-
210 PM CST SAT DEC 13 2008

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING...
...FIRE WEATHER WATCH REMAINS IN EFFECT SUNDAY AFTERNOON...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING.
A FIRE WEATHER WATCH REMAINS IN EFFECT SUNDAY AFTERNOON. 

CRITICAL FIRE WEATHER CONDITIONS CAN STILL BE EXPECTED THIS
AFTERNOON WITH MINIMUM RH/S NEAR 15 PERCENT AND WINDS OF 20 TO 25
MPH. GRASSES ARE IN A CURED STATE LEADING TO HIGH FIRE DANGER.

WINDY CONDITIONS WITH 20 FOOT WINDS OF 20 TO 35 MPH ARE EXPECTED
TO DEVELOP SATURDAY AFTERNOON. HIGHER GUSTS OF 40 TO 45 MPH WILL
BE POSSIBLE. TEMPERATURES WILL BE ABOUT 10 DEGREES ABOVE NORMAL
AND MINIMUM HUMIDITIES OF 15 PERCENT ARE EXPECTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE
SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW INTO 
WIND-DRIVEN WILDFIRES

&&

$$

TXZ057-068-140000-
/O.CON.KMAF.FW.W.0074.000000T0000Z-081214T0000Z/
VAN HORN AND HIGHWAY 54 CORRIDOR-CRANE-
210 PM CST SAT DEC 13 2008

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING...

CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED THIS AFTERNOON WITH
MINIMUM RH/S NEAR 15 PERCENT AND WINDS OF 20 TO 30 MPH WITH GUSTS
TO 40 MPH. GRASSES ARE IN A CURED STATE LEADING TO HIGH FIRE
DANGER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE
SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW INTO
WIND-DRIVEN WILDFIRES.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this red flag warning went out at Dec 12, 11:12 AM CST, 3 hours 16 minutes earlier.

Area forecast discussion, Dec 12, 11:12 AM CST, 3 hours 16 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1112 AM CST FRI DEC 12 2008

.DISCUSSION...
SEE AVIATION DISCUSSION BELOW.

&&

.AVIATION...
VFR CONDITIONS WILL CONTINUE THRU THE PERIOD. HOWEVER WIND CONCERNS
WILL INCREASE OVERNIGHT AS LOW LEVEL JET DEVELOPS ACRS MAF/FST.
BY/BEFORE SUNRISE SFC WINDS WILL DECREASE SOME BUT WIND A FEW
THOUSAND FT ABOVE THE GROUND REMAIN NEAR 40KTS AND LOW LEVEL WIND
SHEAR WILL BE A CONCERN THEN...MAINLY FOR MAF/FST. OTHERWISE
WINDS WILL MIX THRU MID MORNING SETTING STAGE FOR WINDY DAY ACRS
TAF SITES.

&&

.PREV DISCUSSION... /ISSUED 545 AM CST FRI DEC 12 2008/

DISCUSSION...
A LEE TROUGH WILL DEVELOP FROM EASTERN NEW MEXICO INTO SOUTHWEST
TEXAS THROUGH TONIGHT IN RESPONSE TO AN INCREASING MID LEVEL FLOW.

AVIATION...
WINDS WILL VEER TO THE SOUTHEAST AND SOUTH THIS AFTERNOON AND
BEGIN TO INCREASE WITH GUSTS AT WEST TEXAS TERMINALS UP TO 20
KNOTS BY LATE AFTERNOON. WITH ONLY A FEW HIGH CLOUDS STREAMING
OVER THE AREA...VFR CONDITIONS WILL PERSIST THROUGH TONIGHT WITH
NO SIGNIFICANT WEATHER EXPECTED.

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...FIRE WEATHER WATCH FROM SATURDAY MORNING THROUGH SATURDAY
     AFTERNOON FOR THE FOLLOWING ZONES... SOUTHEAST PLAINS/BLM
     ROSWELL/LNZ.

     HIGH WIND WATCH FROM LATE TONIGHT THROUGH SUNDAY AFTERNOON FOR
     THE FOLLOWING ZONES... GUADALUPE MOUNTAINS OF EDDY COUNTY.

TX...FIRE WEATHER WATCH SATURDAY AFTERNOON FOR THE FOLLOWING ZONES...
     ANDREWS...CRANE...DAWSON...ECTOR...GAINES...LOVING...
     MARTIN...MIDLAND...PECOS...REEVES COUNTY AND UPPER TRANS
     PECOS...WARD...WINKLER.

     HIGH WIND WATCH FROM SATURDAY MORNING THROUGH SUNDAY AFTERNOON
     FOR THE FOLLOWING ZONES... DAVIS/APACHE MOUNTAINS AREA...
     GUADALUPE MOUNTAINS.

&&
Hazardous weather outlook, Dec 12, 1:54 PM CST, 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
154 PM CST FRI DEC 12 2008

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-132000-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS-
LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-
DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU-
BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS-
154 PM CST FRI DEC 12 2008 /1254 PM MST FRI DEC 12 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A VERY WINDY WEEKEND IS SETTING UP ACROSS MUCH OF THE AREA BUT
ESPECIALLY FOR THE MOUNTAINS...THE SOUTHEAST NEW MEXICO PLAINS...
LOWER ELEVATIONS OF THE TRANS PECOS...AND WESTERN PARTS OF THE
PERMIAN BASIN. IN THE MOUNTAINS...SOUTHWEST WINDS OF 40 TO 60 MPH
WITH GUSTS OF 70 TO 90 MPH ARE POSSIBLE. ACROSS THE PLAINS SOUTHWEST
WINDS OF 25 TO 40 MPH WITH GUSTS NEAR 50 MPH ARE POSSIBLE.

ALSO A RED FLAG WARNING HAS BEEN ISSUED FOR SATURDAY AFTERNOON
FOR THE SOUTHEAST NEW MEXICO PLAINS...THE UPPER TRANS PECOS
INCLUDING VAN HORN...AND PARTS OF THE WESTERN AND CENTRAL PERMIAN
BASIN. THE COMBINATION OF VERY WINDY CONDITIONS...HUMIDITY BELOW 15
PERCENT...AND CURED FUELS WILL LEAD TO HIGH FIRE DANGER AND
CRITICAL FIRE WEATHER CONDITIONS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 12, 4:30 AM CSTFire Weather WatchMAFAndrews, Crane, Dawson, Ector, Gaines, Loving and 5 more10 hr
Dec 12, 2:30 PM CSTHigh Wind WatchMAFLoving38 hr
Dec 12, 2:30 PM CSTHigh Wind WarningMAFDawson, Gaines55 hr
Dec 12, 2:30 PM CSTWind AdvisoryMAFAndrews, Dawson, Gaines, Loving27 hr

Nearby

Red Flag Warnings in Texas, 2008Red Flag Warnings in New Mexico, 2008Every red flag warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.